Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
343006 tn?1314450071

allergic or side effects ?

I was slowly weened off Toprol xl and Diovan - about 8 months ago - and put on ccb -verapamil and dieretic maxzide
iv been on them for about 4 months - and have been having problems, such as ankles swelling. and closeing throat
when eatting! as well bloating belly conditions.  over the past month iv noticed my face is always red in color. and
my left eye has been twitching off and on.. I seem to dehydrate rapid and cant hydrate fast enough - even when I cutt down on the dieretic med.  now my left eye sticks closed and is slightly dry at times when waking up.  
I complained to my doctor twice about this , he says its all in my head.. and the meds are good dont worry so much.

Im now seeing a allergist - as to prove its not in my head !  as im pretty sure its the medications doing this to me..
as I didnt have this happen before.. not even when on toprol or diovan.  but did have worse side effects from them !

have you ever had anyone with these problems or symptoms , that is on verapamil or maxzide ??
thanks much   boogernose
4 Responses
242508 tn?1287427246
MEDICAL PROFESSIONAL
These are very common side effects of the medications that you are on.  CCB cause swelling in the legs and the belly and may cause muscle twitching.  Diuretics can cause your volume status to change rapidly.  The diuretic can also cause you to have have these symptoms of dry eyes or dry mouth.  Sound like you are not tolerating these meds well and should have them changed.
Avatar universal
I think you should find a new doctor.  Most BP meds cause nasty side-effects such as allergies, nasal congestion, sneezing, itching eyes and nose, at least for me.  I had to get off ACE, ARB, and alpha blockers.  I am now on beta blocker Bystolic.  Tired and slower heart rate.  Some allergic reaction but not as bad as Diovan, Norvasc, Altace, Exforge, Cardura. I don't know much about CCB;s in general.  I empathise with you and wish you the best.  Try lifestyle changes - diet, exercise, nutrition.  My goal is to get off toxic meds.  Good luck.http://www.medhelp.org/posts/new/507530#
Post Comment
343006 tn?1314450071
Thanks for the info:  I have a appoitment this friday with a new Doctor - hopefully he will switch the meds to another type - or at least get me off the diretic. I also went to a allergest doctor ,yesterday and they found indeed I was highly allergic to the dieretic
medication.  so will see what this new Doctor will do -or not do ?

I think Diovan was one of the worst drugs iv taken in my life.. it works good lowering b.p
but omg ! so meny side effects. blurr vision - wow !  Toprol xl was the worst beta blocker
long term it causes meny unwanted side effects and conditions!  its also very hard to get off of .. the longer you take it !!

well fingers crossed.  this is now no#12 Doctor iv seen in 4years .. its always the sos.
when I see them ...oh well !!

343006 tn?1314450071
update : went to new doctor no#12  - no luck refused to take me off the verapamil and maxide - ? called complaint dept at Insurance co I have. (filed)  going to see a Natural M.D. Doctor this week-  and slowly weening off the verapamil and max. problem is, now
having at night sleep problems, and kind of a traveling shaking feeling internal , that stops when I move around or get up. H.R is normal - no palps.. or rapid beats ?
is this somekind of withdrawal syptom as I ween down on the meds.. I only cutt 1/8th of the pills.. ??  I do remember going threw symptoms like this getting off toprol xl and diovan ??  thanks for any responce !  

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.